A 20-year-old female asked:
I've been on the depo 5 years no periods no problems i'm about a month over due and now i have brown/black bloody discharge with cramps?
1 doctor answer • 2 doctors weighed in
Obstetrics and Gynecology 22 years experience
Unpredictable: The bleeding patterns with depoprovera are unpredictable. You are right that for some in takes the period away. For others it causes irregular bleeding. There is no "normal" for Depo-Provera users. The longer you are on it the higher the chance of no periods. The Mirena (levonorgestrel) iud may be a better option for you if you want to avoid pregnancy and stop having periods.
1.8k viewsReviewed >2 years ago
Last updated Dec 21, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.